MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AMT
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter during a wedge resection of the lung, the first and the second firing were completed with no problem.For the third firing (the additional resection),they set the device with no problem.The surgeon started the firing and the surgeon felt that it advanced slightly, but it stopped and could not advance any more.They re-connected the cartridge and checked the jaws opening/closing, and the surgeon tried to fire the device, but the same event occurred and could not fire the device.Replaced by new cartridge and set the device, and the firing was completed with no problem.The same handle was used through out the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the returned product noted that the reload was pre fired with the interlock engaged.Microscopic evaluation noted that the reload had damage to the cutting edge of the knife blade.The buttress was torn from the proximal end on both the anvil and cartridge side.Functionally, the reload was loaded into a post market vigilance instrument, the interlock was overridden, and the reload was cycled without hesitation and was applied to test media.All remaining staples were placed, and test media was cleanly transected.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the damaged knife blade may occur when an obstacle has been incorporated in the jaws during application.The information booklet which accompanies each product shipment cautions the user; ensure that no obstructions (such as clips) are incorporated in the instrument jaws.Firing over an obstruction may result in incomplete cutting action and/or improperly formed staples.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.Additionally, the investigation detected a secondary condition of torn buttress that has no relationship to the reported condition.Replication of the observed condition can be caused by excessive manipulation of the reload during use which can cause the reinforcement material to tear and/or detach.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8829411
Report Number1219930-2019-04453
Device Sequence Number2859632
Product Code GDW
UDI-Device Identifier10884521190887
UDI-Public10884521190887
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberEGIATRS45AMT
Device Catalogue NumberEGIATRS45AMT
Device Lot NumberN7K0728KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/25/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1